MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23124
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
"as per cc form": the stent was already broken in the packaging, see stent.The user nevertheless attempted to insert the stent.However, the stent could not be released, and the entire system was completely removed.The patient was not harmed.All this can also be found in the form.I have not received any information about the device.This complaint will capture 01 case of user error for using a device that was noted as damaged during inspection after opening.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.1.At what stage of the procedure did the complaint occur? when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal preparing and between the procedure, i write tis in the form.The sent was brocken delivered, brocken in the packing but the costumer.The customer tried to implant it but the stent could not be released.2.What endoscope type and channel size was used? no information 3.What was the position of the elevator? n/a, open, closed no information 4.Details of the wire guide used (diameter, type, make)? no information 5.Was the zip port facing upwards and slightly curved when backloading the wire guide? n/a, yes, no no information 6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? n/a, yes, no the tip oft he stentsystem 7.Please advise the anatomical location of the intended target site.Billary 8.How long was the stent in the patient by the time this complaint occurred? no information 9.For devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? n/a, yes, no, no information 10.If yes, how often was this completed? no information 11.Did the patient require any additional procedures as a result of this event? n/a, yes, no, no information 12.What intervention (if any) was required? no information 13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day no information 14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no, no information 15.If yes, please specify what was observed and where on the device it was observed.No information stricture information: 1.What was the length and diameter of the stricture? no information 2.Where was the stricture located in the body? billary 3.Was there resistance felt passing wire guide through stricture? n/a, yes, no, no information 4.Was there resistance felt passing the evolution through stricture? n/a, yes, no no information 5.Was the stricture dilated before stent placement? n/a yes, no no information questions related to during insertion into patient 1.Was the product inspected for kinks or damage before use? n/a, yes, no y 2.Was resistance felt during insertion into patient? n/a, yes, no y 3.If yes, at what point? from the first attempt to release the stent questions related to during stent placement 1.Did the product fail during stent deployment or recapture? n/a, deployment, recapture, other deplaoyment, brocken sheath 2.If other, please specify 3.Was the directional button pressed during use? n/a, yes, no not possible 4.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? n/a, yes, no tip of the stent system (why is this question asked twice?) 5.Was the yellow marker kept in view during deployment? n/a, yes, no, no information 6.Are images of the device or procedure available? n/a, yes, no] see the original broken device questions related to during introducer withdrawal 1.Are images of the device or procedure available? n/a, yes, no, no 2.Was final stent placement confirmed using endoscopy / fluoroscopy? n/a, yes, no 3.If yes, what was used? 4.Did the stent open sufficiently to allow withdrawal of introducer safely? n/a, yes, no, no 5.Was the safety wire fully removed before removing the delivery system? n/a, yes, no, no 6.Did any part of the product snag/get caught with the stent when removing the delivery system? n/a, yes, no questions related to during stent repositioning/removal (for evo-fc & evo-pc devices) 1.What instrument was used for stent repositioning / removal? forceps, snare, other 2.If other, please specify.3.Was resistance encountered during advancement and/or deployment? n/a, yes, no 4.If yes, please when this was felt? advancement or deployment 5.How did the physician deal with this resistance? 6.Was the lasso (suture) loop used during repositioning.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplement report being submitted due to the completion of the investigation on 22-sept-2023.
 
Additional Manufacturer Narrative
Device evaluation: the 01x evo-8-9-6-b device of lot number c2006184 involved in this complaint was returned for evaluation, with its original opened packaging.With the information provided, a physical examination and document-based investigation was conducted.The following complaints are related to the reported event: (b)(4) ¿stent broke¿ (emdr 3001845648-2023-00544) the device related to this occurrence underwent a laboratory evaluation on the 04th july 2023.The returned device lab examination findings and observations can be referred through attached photos on evaluation of the device, the following was observed: visual inspection: red safefty tab not returned.Directional button in neutral postion.Safety wire still in place.Red shuttle on 1st dimple.Flexor break observed approx 130cm from distal end of catheter.Ruler used : ipe0504-4 functional inspection: handle actuating fine for deployment and recapture.Unable to deploy stent.Unable to remove safety wire.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label review: there is evidence to suggest that the customer did not follow the instructions for use/product label.It should be noted that the instructions for use (ifu0056) states the following: ¿visually inspect with particular attention to kinks, bends, and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.As per the customer/rep testimony, the device was damaged in the packaging prior to use however they nevertheless attempted to use the device.Therefore, this complaint is deemed user-error.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of user-error was identified from the available information.As per the customer/rep testimony, the physician intentionally used a damaged device on the patient which is a contradiction of the warnings section of the ifu (ifu0056).Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Summary of investigation: as per the customer/rep testimony, the device was already broken in the packaging the user nevertheless attempted to insert the stent.However, the stent could not be released, and the entire system was completely removed.The damage to the device prior to use is confirmed quantity of 01x used device.The investigation findings concluded a definitive root cause of user-error for intentionally using a damaged device on the patient.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17298458
Report Number3001845648-2023-00545
Device Sequence Number17089925
Product Code FGE
UDI-Device Identifier10827002231242
UDI-Public(01)10827002231242(17)241130(10)C2006184
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberG23124
Device Catalogue NumberEVO-8-9-6-B
Device Lot NumberC2006184
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/12/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight71 KG